And how much should I take? Tapering is NOT an option for me.. I'm stuck with no money and was lucky enough to score 20 8mg subs to help me thru the detox.. I wasn't taking my dose everyday. Every other day, or every two days.. So it hasn't really had a chance to build up in my system..
11 Apr 2011
You need to wait until you are in withdraw from the methadone. Methadone is a long acting opiate that can stay in the system as much as 72 hours or so after the last dose. There is something called the COWS scale. You can google "COWS scale" and get a copy of it. Take the test when you are in withdraws, and when you reach a score of 26, you are ok to take the Suboxone. Do not take the Suboxone before reaching a score of 26 or you run the risk of precipitated withdraws.
Unfortunately 20 pills will not be enough to allow the brain time to heal from the opiate abuse. But if that is all you have then you can start with 2 mgs Suboxone, then wait until you feel the need to take more (when the symptoms of withdraw begin to return) then take 2mgs more and then wait again. Keep doing this until you no longer feel the withdraw. You should be ok to take as little as 8 mgs the first day. Then you could try to get by on 4 to 8 mgs a day for a couple of weeks. Here is the problem, you will run out before the body has had a chance to "heal" from the opiate abuse. You may still end up with withdraws from the methadone when you run out of the Suboxone because you only have enough for a 2 -3 weeks depending on how much you take daily. AND then, you will need to taper off the Suboxone, not just stop abruptly.
I'm hestitating to encourage you to try this plan because you really need to be on the Suboxone for 3 - 6 months. Can you get anymore?
Hopefully, you can get more before you try this plan so you can stay on it for at least a month and then taper off for several weeks. Please post as to whether this is a possibility. I know you said you didn't have the money to taper off the methadone, so I'm praying you have the means to get more Suboxone.
I must also encourage you to seek counseling such as Narcotics Anonymous so to learn the tools needed to stay off the opiates. Suboxone can help heal the physical addiction but you still have to treat the mental issues that got you into the addiction in the first place. Do some investigating as to where and when meetings are. You can google "Narcotics Anonymous" to get started.
We are here for you, keep in touch,
12 Apr 2011
I am sorry but methadone is a totally different beast when starting suboxone. you can NOT start suboxone if you are on that high a dose of methadone, you can NOT. You have to be tapered down to 30 mgs or less per day and then wait at least 72 hours to allow the methadone to leave the brain receptor sites COMPLETELY and really should be started on subutex just in case, in order to prevent Precipitated Withdrawal. Both methadone and suboxone are long acting opiate replacements, there can be NO methadone or any other opiate on your receptor sites or you WILL go into precipitated withdrawal, i.e. really really bad withdrawal.I am not fussing at you, it may sound like it, I am not judging you either, simply trying to warn you that induction onto suboxone on a methadone patient is completely different than other opiates. Do not start the suboxone, or you may be in precip soon or even worse, there could be such a depression of breathing that you could stop breathing. Please update us, I am so worried for you. Pattishan61
14 Apr 2011
Jealousi, I've been reading some very disturbing things on this site from you and it really bothers me, like everyone else has already told you, you can't start taking Suboxone so soon after being on such a hih dose of methadone. About 15years ago I started taking methadone because I had become addicted to the pain meds I was taking for migraines. it was an awful, vicious cycle. I only tried the methadone for a few, short days because it was worse than anything I have ever taken. I was on a very low dose, something like 20 mg a couple of times a day. I couldn't function at all on it. My husband would find me in the kitchen, just staring at the water falling from the faucet in amazement. I was in another world. I can't even imagine what I would have been like on the amount you were taking. So here's the thing, I won't repeat what everybody else has already told you.
my concern is that on top of the dangers of trying to withdraw on your own, you mentioned getting certain meds from the street. So, my concern is that on top of all the problems you already have, you are also risking being put behind bars. If you think withdrawal can be a nightmare, imagine doing it in a dirty, secluded, little cell with people who could care less about you. I understand the money issue, I do. These medications are expensive any place you get them. Your life is in danger if you try to do this alone. If you go to the ER, they can help you through it and you won't get into any trouble for it. I've taken people to the ER and explained they were out of their Methadone, couldn't afford to go to the clinic and get more and the nurses and doctors were very nice about it. They were given methadone in the ER, and an IV for fluids of course. And in the state of S.C. If you can't pay for it, you don'tpay for it at the ER!! You are in a very dangerous situation. Please consider allowing them to help you. About your boyfriend, it sounds to me that he has his own addiction problem to deal with. Two people together that are both addicts and in withdrawal is not a good combination. I imagine he isn't feeling all that great right now either. He can't help you, if he can't even help himself. it doesn't mean you don't love each other, maybe you do. but the number one issue you need to focus on now, is yourself and your addiction problems. I've dealt with people who love me too bit still ask me "Why can't you just stop?", because they can't possibly understand the situation. you need help to stop. there is no shame in asking for help. Addiction is a disease. you wouldn't deny a person with diabetes their insulin would you.? of course not. I don't know what your money or home situation is like right now but if you are out of work, then maybe now is the time to focus on you and getting you well!!! There are state funded programs you can enter into and not be billed anything. try and look for an in patient program. You stay there from 2-4weeks, and they will get you feeling better. While you are there, they feed you and then you go to group, which isn't for everybody, but can be helpful if you just let yourself give in and be honest with them. They have activities, which you may not feel like doing, but they are trying to keep you busy and on a schedule. Your only purpose in there is to get clean and prepare you to be able and deal with real life when you get out. They try to give you the tools to use to live a productive life. And when you get out, you can go to a Suboxone clinic if you still feel the need. while you are in they will give you Subutex. You will realize that you are not alone while in there. This disease affects so many people, rich and poor, smart and not so smart. You are predisposed to this disease, it is hereditary. my family has a lot of alcoholics in it. I do not enjoy feeling nauseated, so the doctor told me I chose it in the form of a pill instead of a liquid. Anyhow, I apologize for the length of this letter, but I just felt the need to get the word out there that there is help available for this problem. Suboxone has worked a miracle in my life, and I for one am grateful to have my life back. good Luck with all!! NIK
20 Apr 2011
Hello everyone! I have just returned home from a medical detox that I have been in for the past week.. I am finally off of methadone! It was not easy, I chose to do it cold turkey (other than the two subs my boyfriend sneaked into me while I was there) and I am living proof that it can b done! I can't begin to tell u how great I feel, but still experiencing mild withdrawal symptoms however. They had to keep me on a pretty high dose of phenobarbital for quite a few days as the detox from methadone is pretty intense, but I and everyone encountered along the way are so proud of me! Don't get me wrong, it was a nightmare for the first 5 days, but slowly I am regaining my strength.. Thank u all so much for your advice and concern expressed along the way. I don't know that I could have came to this decision to do so if not for all of the great advice given =) YAAAAAAYYYY!!!
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I got out of detox over two weeks ago, and my last dose of 5 mg methadone was on the 23rd of October. Because I was in detox, I was on a 4 day taper ...
1 answer • 9 Nov 2010
I am just wondering what other options may be available to help me detox from OpanaER 30mg 3 times a day. Is it possible that methadone may be used ...
4 answers • 20 Nov 2011
i went into a medical facility and they used liquid methadone and within 5 days no withdrawal except for some sleepless nights and sweats I was ...
3 answers • 30 Dec 2011
... tapered from 120mg of percocets for about 2 years to 50 mg then went to detox center where I came off of all except they gave me low dose of ...
4 answers • 14 Jan 2012
... me at the Detox center. I am still going back and forth with feeling good, and very low, maybe a day or two of great. I keep telling myself it is ...
4 answers • 23 Jan 2012